Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 67, NWS Mobile, AL

June 1, 2010Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 1, 2010, 5:18 PM CDT for Perry County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2010, 5:18 PM CDT (22:18 UTC)
Expired
Jun 1, 2010, 6:00 PM CDT
In force
42 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Perry County, MS

The radar

The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WUUS54 KMOB 012218
SVRMOB
MSC111-012300-
/O.NEW.KMOB.SV.W.0067.100601T2218Z-100601T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
518 PM CDT TUE JUN 1 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEW AUGUSTA...

* UNTIL 600 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS 5 MILES SOUTHEAST OF
  RUNNELSTOWN...OR ABOUT 8 MILES NORTH OF NEW AUGUSTA...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HINTONVILLE BY 555 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
JONES COUNTY. THIS IS AN VERY DANGEROUS SITUATION! IF YOU ARE 
IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3144 8907 3130 8885 3109 8897 3125 8914
      3137 8914
TIME...MOT...LOC 2218Z 307DEG 10KT 3132 8905

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:59 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 1, 3:59 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
359 PM CDT TUE JUN 1 2010

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A SERIES OF SHORTWAVES
CONTINUE TO MOVE EASTWARD ACROSS THE FORECAST AREA THROUGH WEDNESDAY
IN THE FAIRLY ZONAL FLOW ALOFT WHILE A LARGER SHORTWAVE TROF
ADVANCES ACROSS THE WESTERN STATES ADVANCES EASTWARD.  THE
APPROACHING SHORTWAVE TROF ADVANCES INTO THE EASTERN STATES ON
THURSDAY INTO FRIDAY WITH ASSOCIATED SURFACE LOWS MOVING FROM THE
CENTRAL PLAINS TO THE NORTHEAST STATES.  THE SURFACE LOWS BRING A
TRAILING FRONT INTO THE SOUTHEAST STATES BUT THIS FEATURE IS
EXPECTED TO REMAIN WELL NORTH OF THE FORECAST AREA.  THIS KEEPS THE
FORECAST AREA UNDER THE INFLUENCE OF THE DAILY SEA BREEZE WITH
CONVECTION DEVELOPING IN THE MORNING HOURS AND TAPERING OFF INTO THE
OVERNIGHT HOURS EACH NIGHT AND WILL HAVE LIKELY DAYTIME POPS AND
CHANCE NIGHTTIME POPS THROUGH THURSDAY NIGHT.  A TREND TOWARDS LESS
COVERAGE OCCURS ON FRIDAY AS THE SHORTWAVE TROF NEARS THE FORECAST
AREA AND WILL HAVE CHANCE POPS ACROSS THE AREA ON FRIDAY.  A
SURFACE-850 MB RIDGE REMAINS OVER THE NORTHERN GULF AND THE DEEP
LAYER SOUTHWEST FLOW CONTINUES TO PUMP GULF MOISTURE INTO THE REGION
WITH PRECIPITABLE WATER VALUES INCREASING FROM AROUND 1.8 INCHES TO
AROUND 2.1 INCHES BY THURSDAY...PORTENDING THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL WITH THE STORMS.  SURFACE BASED CAPES OF GENERALLY
2000-2500 J/KG WILL BE PRESENT EACH AFTERNOON WITH SURFACE
TEMPERATURES TRENDING SLIGHTLY HIGHER THROUGH FRIDAY.  MODEL
SOUNDINGS INDICATE THAT WET BULB ZERO VALUES WILL REMAIN FAIRLY
HIGH...13-14 KFT...WITH SOUTHWEST WINDS GENERALLY 15-25 KNOTS OR
LESS PRODUCING 0-1 KM HELICITIES OF 60 M2/S2 OR LESS SUGGESTING THAT
STRONG STORMS WILL BE POSSIBLE EACH DAY BUT SHOULD REMAIN BELOW
SEVERE LIMITS.  THE GFS AND NAM BOTH DEVELOP A MCS SOUTH OF
LOUISIANA WEDNESDAY NIGHT WHICH THEN SPREADS NORTHEAST INTO THE
FORECAST AREA DURING THE DAY ON THURSDAY.  UNABLE TO TELL AT THIS
POINT IF THIS IS A RELIABLE SOLUTION AND WILL NEED TO MONITOR IN
UPCOMING SHIFTS. /29

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...THE SHORTWAVE TROF STALLS
TEMPORARILY OVER THE SOUTHEAST STATES ON SATURDAY AND IS THEN
ABSORBED BY A LONGWAVE TROF THAT EVOLVES OVER THE EASTERN STATES
SUNDAY INTO MONDAY.  WITH A DRIER DEEP LAYER NORTHWESTERLY FLOW
DEVELOPING THROUGH THE PERIOD...WILL HAVE LOWER POPS FOR MAINLY
AFTERNOON CONVECTION AND ALSO A TREND TOWARDS WARMER DAYTIME
TEMPERATURES.  AS NOTED BY THE PREVIOUS SHIFT...HEAT INDICES GET
HIGHER THROUGH THE PERIOD AND MAY SEE VALUES OF 100 TO 105 OVER THE
WEEKEND. /29

&&

.MARINE...SURFACE HIGH PRESSURE OFF THE CAROLINA COAST HAS
RE-ASSERTED ITSELF...WITH A SYNOPTIC ONSHORE FLOW EXPECTED TO LAST
INTO THE WEEKEND. A SHORTWAVE WILL MOVE OVER THE LOWER MISS RIVER
VALLEY FRIDAY INTO THE WEEKEND...BRINGING AN INCREASE IN WINDS AND
SEAS FOR THE WEEKEND. /16

&&

.FIRE WEATHER...THE SURFACE RIDGE OVER THE NORTHERN GULF MAINTAINS A
MOSTLY LIGHT ONSHORE FLOW WHICH KEEPS RELATIVE HUMIDITIES WELL ABOVE
CRITICAL LEVELS AT LEAST THROUGH FRIDAY.  SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS CONTINUE MAINLY DURING THE DAYTIME AND
EVENING HOURS. /29

&&

.AVIATION...(18Z ISSUANCE)...CURRENT ACTIVITY OVER THE SOUTHERN HALF
OF THE FA IS EXPECTED TO CONTINUE THROUGH THE REST OF THE
AFTERNOON...THEN TAPER OFF. OVERNIGHT TSRA ARE EXPECTED
TONIGHT...WITH A GOOD CHANCE THEY WILL AFFECT THE COASTAL AIRPORTS
AFTER MIDNIGHT IN THROUGH SUNRISE. FROM SUNRISE...THIS ACTIVITY WILL
MOVE INLAND. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  88  72  87 /  40  60  40  70
PENSACOLA   74  88  75  85 /  30  60  40  70
DESTIN      75  86  75  84 /  30  60  30  70
EVERGREEN   69  90  69  88 /  40  70  30  70
WAYNESBORO  67  88  68  87 /  40  60  30  70
CAMDEN      69  89  69  88 /  40  60  30  70
CRESTVIEW   69  90  70  88 /  40  60  30  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 1, 5:00 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT TUE JUN 1 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...(TODAY AND TONIGHT)ISOLATED TO SCATTERED THUNDERSTORMS
THIS MORNING AND SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS
THIS AFTERNOON WILL PRODUCE LIGHTNING...BRIEF GUSTY WINDS AND HEAVY
RAIN. THUNDERSTORMS WILL DECREASE IN NUMBER BY EARLY EVENING BUT
SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST OVER NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY
WITH MAINLY AFTERNOON THUNDERSTORMS FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

/11

In the hours before

Special weather statement, Jun 1, 1:20 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE JUN 1 2010

ALZ059-062-FLZ001-011845-
ESCAMBIA-INLAND ESCAMBIA-UPPER BALDWIN-
120 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND BALDWIN COUNTIES...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF I65 AND CR 47...MOVING EAST
AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NOKOMIS...FREEMANVILLE AND I65 AND CR 1 THROUGH 145 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 1:52 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT TUE JUN 1 2010

ALZ060-011915-
COVINGTON-
152 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF HOWELLS...MOVING NORTHEAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GREEN BAY...ESTOTHEL AND ONYCHA THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 3:50 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT TUE JUN 1 2010

MSZ067-012115-
WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
350 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLARA...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHICORA AND ROBINSON JUNCTION THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 3:58 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT TUE JUN 1 2010

ALZ057-012145-
BUTLER-
358 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT BUTLER COUNTY...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SAUCER...MOVING SOUTH AT 5
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BOLLING...STARLINGTON AND I65 AND AL 106 THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 4:38 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT TUE JUN 1 2010

MSZ067-075-012200-
PERRY-WAYNE-
438 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND SOUTHWESTERN
WAYNE COUNTIES...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF RHODES...MOVING SOUTHEAST AT
20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RHODES...RICHTON AND MULBERRY THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

PURDY

Nearby

Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.